What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 13, 2:52 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 13, 2:52 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
352 PM CDT Sat Jul 13 2019
.DISCUSSION...
Tonight through Monday: Barry continues to inch northward along
the LA coast this afternoon with this trend expected to continue
tonight. The onshore fetch has finally become moist enough to
overcome the ambient dry air for showers to begin making it to the
ground. Most of the precipitation so far has been light, but some
heavier bands appear poised to move into southeast portions of
the forecast area this evening. As a whole, with the slow
northward speed of Barry, the widespread heavy rain will be slow
to move into the region with the axis of heaviest rain staying
relatively close to eventual track near and along the MS river. It
is in this area where 6 to 10 inches will be possible and
flooding will be most likely.
Strong shear will continue to persist across the area as long as
Barry is nearby, but limited instability has kept substantially deep
convection in check today with the best rotating showers closer to
the coast. While the best instability tonight will stay closer to
the center of Barry, limited heating will see the instability
increase over a larger area Sunday. This should enable a broader
tornado threat than what occurs tonight.
While the remnants of Barry will lift out to the north and northeast
Sunday night into Monday, trailing convergent axis will keep
corridor of heavy rain continuing over western and northwestern
portions through Monday morning with precipitation finally tapering
off from the south Monday afternoon./GG/
Monday night through Friday: With Barry as a remnant low over
Arkansas, there will still be some residual rain falling over the
western and northwestern parts of our region on Monday night. At
this time, there could still be some heavy rainfall with PW values
still in the 2 inch range. Warm, tropical air will continue to
lift into the system through Tuesday which will support the
presence of scattered showers and storms over the ArkLaMiss
through then. The low will slowly lift to the north- northeast
Monday night and Tuesday and eventually become integrated into the
mid-level ridge. Wednesday and beyond, the atmosphere will return
to normal summer-time conditions with a broad ridge over the
central US. High temperatures will return to the low 90s with
dewpoints in the low 70s. Heat indices will be back up 100 degrees
by late next week. /10/
&&
.AVIATION...
18Z TAF discussion: Ceilings will increasingly become MVFR from
the south and become prevalent after 14/00Z. Scattered to numerous showers
will become increasingly widespread from the south through the
course of the period as Barry moves inland. Heavy rainfall will
drop visibilities to MVFR and occasionally IFR./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 78 72 83 / 65 82 90 81
Meridian 73 82 73 84 / 64 84 79 69
Vicksburg 73 76 74 83 / 84 88 93 85
Hattiesburg 73 81 72 83 / 72 90 78 69
Natchez 72 77 73 83 / 90 90 86 85
Greenville 73 76 72 81 / 68 91 94 85
Greenwood 73 78 73 81 / 51 90 94 88
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Monday morning for MSZ018-019-025>066-
072>074.
Wind Advisory until 10 AM CDT Sunday for MSZ059>061.
LA...Flash Flood Watch through Monday morning for LAZ007>009-015-016-
023>026.
Wind Advisory until 10 AM CDT Sunday for LAZ023>026.
AR...Flash Flood Watch through Monday morning for ARZ074-075.
&&Hazardous weather outlook, Jul 13, 3:12 PM CST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
412 PM CDT Sat Jul 13 2019
ARZ074-075-MSZ018-019-025>029-034>037-042>044-049>052-055>058-
064>066-142115-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Washington-Humphreys-Holmes-Attala-Yazoo-
Madison MS-Leake-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Jefferson Davis-Covington-Jones-
412 PM CDT Sat Jul 13 2019
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, east central Mississippi, north
central Mississippi, northwest Mississippi, south central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday
FLOODING
THREAT...Elevated
TIMING...Tonight through Sunday
Tonight through sunday, isolated severe thunderstorms capable of
producing tornadoes and damaging wind gusts are possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through sunday, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.
MSZ030>033-038-039-045-046-142115-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-
412 PM CDT Sat Jul 13 2019
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Sunday
FLOODING
THREAT...Elevated
TIMING...Tonight through Sunday
Tonight through sunday, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
LAZ007>009-015-016-025-MSZ040-041-047-048-053-054-062-063-142115-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-Tensas-
Issaquena-Sharkey-Warren-Hinds-Claiborne-Copiah-Lincoln-Lawrence-
412 PM CDT Sat Jul 13 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday
FLOODING
THREAT...Significant
TIMING...Tonight through Sunday
Tonight through sunday, isolated severe thunderstorms capable of
producing tornadoes and damaging wind gusts are possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through sunday, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
Moderate to major river flooding will also be likely.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.
LAZ023-024-026-MSZ059>061-142115-
Franklin LA-Catahoula-Concordia-Jefferson-Adams-Franklin MS-
412 PM CDT Sat Jul 13 2019
This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday
FLOODING
THREAT...Significant
TIMING...Tonight through Sunday
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight through Sunday
Tonight through sunday, isolated severe thunderstorms capable of
producing tornadoes and damaging wind gusts are possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through sunday, widespread flash flooding is likely and
significant flooding is possible. Many roads could be flooded or
closed and some structural flooding and water rescues are likely.
Moderate to major river flooding will also be likely.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight through sunday, weak trees and limbs may break and fall
due to sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.
MSZ072>074-142115-
Marion-Lamar-Forrest-
412 PM CDT Sat Jul 13 2019
This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Sunday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Sunday
FLOODING
THREAT...Elevated
TIMING...Tonight through Sunday
Tonight through sunday, severe thunderstorms capable of producing
tornadoes and damaging wind gusts are possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through sunday, areas of flash flooding likely and some
roads could be flooded or closed. Some structures may be
potentially threatened by high water. Minor river flooding is
also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
Flash flooding will remain possible across the region through
Monday as the remnants of Tropical Storm Barry move away from
the area.
(https://www.weather.gov/images/jan/graphicast/1.png)
Isolated severe storms, capable of producing tornadoes and
damaging wind gusts, are possible again on Sunday.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday night.
10
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 13, 12:34 PM CST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
134 PM CDT Sat Jul 13 2019
MSZ047>049-053>055-064-131915-
Jefferson Davis MS-Copiah MS-Warren MS-Hinds MS-Rankin MS-Simpson MS-
Claiborne MS-
134 PM CDT Sat Jul 13 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...SOUTH
CENTRAL WARREN...NORTHEASTERN CLAIBORNE...SIMPSON...SOUTHERN HINDS...
NORTHERN COPIAH AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 215
PM CDT...
At 133 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Carpenter to Hopewell to near
Prentiss. Movement was northwest at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Crystal Springs, Utica and Carpenter around 140 PM CDT.
Terry, Reganton and Rocky Springs around 145 PM CDT.
Pinola, Dry Grove and Newman around 150 PM CDT.
Jackson, Vicksburg, Union and Raymond around 155 PM CDT.
Harrisville around 200 PM CDT.
Star and Piney Woods around 205 PM CDT.
Florence and Whites around 210 PM CDT.
Byram, Richland and Monterey around 215 PM CDT.
Other locations impacted by these storms include D'Lo, Learned,
Braxton and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3171 8998 3176 8998 3176 9004 3188 9020
3194 9073 3230 9097 3228 9095 3231 9091
3226 9011 3192 8973 3177 8974 3177 8976
3154 8976
TIME...MOT...LOC 1833Z 152DEG 52KT 3199 9069 3194 9024 3165 8986
JMSpecial weather statement, Jul 13, 4:16 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Sat Jul 13 2019
MSZ040>042-047-048-132245-
Sharkey MS-Warren MS-Hinds MS-Yazoo MS-Issaquena MS-
516 PM CDT Sat Jul 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO...WESTERN HINDS...SOUTHEASTERN ISSAQUENA AND
SOUTHERN SHARKEY COUNTIES UNTIL 545 PM CDT...
At 516 PM CDT, Meteorologists were tracking a strong thunderstorm
near Raymond, or 12 miles west of Byram, moving northwest at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Bolton around 525 PM CDT.
Edwards around 530 PM CDT.
Youngton and Flowers around 535 PM CDT.
Oak Ridge around 540 PM CDT.
Phoenix around 545 PM CDT.
Other locations impacted by this storm include Learned and Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3284 9063 3251 9045 3249 9045 3249 9044
3213 9024 3205 9049 3205 9052 3265 9099
TIME...MOT...LOC 2216Z 152DEG 49KT 3220 9047
JM